• Feb 07, 2023 News!IJMO will adopt Article-by-Article Work Flow   [Click]
  • Aug 25, 2023 News!Vol. 13, No. 3 has been published with online version.   [Click]
  • Dec 21, 2023 News!Vol. 13, No. 4 has been published with online version.   [Click]
General Information
Prof. Adrian Olaru
University Politehnica of Bucharest, Romania
I'm happy to take on the position of editor in chief of IJMO. It's a journal that shows promise of becoming a recognized journal in the area of modelling and optimization. I'll work together with the editors to help it progress.
IJMO 2014 Vol.4(6): 499-503 ISSN: 2010-3697
DOI: 10.7763/IJMO.2014.V4.424

Sale Strategy of Substitutable Products under Consumer Choice

Wei Gang Zhou

Abstract—This paper investigates the sale strategy problem for a manufacturer, who directly sells differentiated products to consumers. Two type of substitutable products characterized by different performance and prices can be sold in the same sale period or one after another. Assume consumers’ values to two types of products are discounted when they are available at the same time. Whereas, when the type of products that a consumer wants is not available, the consumer may leave and buy substitutable products sold by other retailers. Numerical study is used to evaluate the impact of several parameters and sale strategies on the profit of the manufacturer. I observe that, if the parameters can be arbitrarily adjusted, all the sale strategies can be the best strategy. Particularly, the manufacture should give priority to products with higher consumer leaving rate and higher discount rate in considering when to sell substitutable products.

Index Terms—Choice behavior, pricing, product substitutability, product variety.

W. G. Zhou is with the School of Mathematics and Computer Science, Hubei University of Arts and Science, Xiangyang 441053, Hubei, China (e-mail: zhouwgang@126.com).


Cite: Sale Strategy of Substitutable Products under Consumer Choice, "Sale Strategy of Substitutable Products under Consumer Choice," International Journal of Modeling and Optimization vol. 4, no. 6, pp. 499-503, 2014.

Copyright © 2008-2024. International Journal of Modeling and Optimization. All rights reserved.
E-mail: ijmo@iacsitp.com